Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Did lower molor root canal. Reinfected, so had clindomycin. Motion sickness and nausea. Related to procedure or another issue?

I just had root canal done for first time 3 weeks ago. Lower molar. Reinfected before job finished. So back on clindomycin again and in to office to have it cleaned out again. During procedure had ringin in ear for about 5 min. Woke up next day with motion sickness. Nausea and 1 bout of vomiting. Hot and cold. Related to procedure or separate issue. Antibiotic? Etc
Asked On : Mon, 8 Apr 2013
Answers:  4 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
Dear friend.

Thanks for sharing your concern.

your symptoms are not directly related to usage of clindamycin.still if you want you can just speak to your dentist regarding an alternative antibiotic.

please check with your physician regarding your symptoms like nausea and vomiting.

once your canal preparation is completed,antibiotic has very less role then.

hope it helps.


take care.
Answered: Mon, 8 Apr 2013
I find this answer helpful
Dentist Dr. Farah Hussain's  Response
hello there ,

According to your history i can suspect some remnant of the infected pulp tissue has left unexplored during the root canal procedure or there is a missed canal due to which the infection has gone worse and you have developed a periodontal abscess due to spread of infection to the underlying tissues.

This type of periodontal abscess drains in the oral cavity and may lead to nausea and vomiting.

once the abscess is drained the infected tooth needs to be explored again for root canal procedure.

you need to get an x ray done the affected area to confirm the presence of infection, approach a dentist for the treatment.

i hope this helps,

take care.
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome to hcm,

Nausea and motion sickness may be due to-
Side effects of medicines taken.
Pus or abscess draining into the sinus causing such difficulties.
The root canal procedure has to be carried out perfectly with great care.
Get your medicines replaced after consulting with your dentist.
Take plenty of fluids as well as nutritious rich food.
Keep yourself nourished.
Also check whether your wisdom teeth are impacted or is it still erupting.
Hope this helps.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Motion sickness, nausea and vomitting can be due to use of antibiotics, you can stop the use of antibiotic for sometime.

As you mentioned Re-infection of the root canal treated tooth has occured, i would suggest you to get clinical examination of the tooth, take an x-ray, depending upon which treatment will be decided.

Meanwhile you maintain a good oral hygiene, use lukewarm saline gargles 3-4 times a day.
Use antiseptic mouthwash gargles twice daily to prevent infection and promote healing.

Hope this helps out.

Answered: Mon, 8 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor